Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 29, 2011, 3:18 PM MDT for Bear Lake County, Idaho. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2011, 3:18 PM MDT (21:18 UTC)
- Expired
- Jun 29, 2011, 3:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bear Lake County, ID
The radar
The Salt Lake City radar (KMTX), 147 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:22 PM MDT | TSTM WND GST 60 | 1 Sse St. Charles, ID | |
| Jun 29, 3:27 PM MDT | TSTM WND GST 62 | Bern, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4031 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS55 KPIH 292118 SVRPIH IDC007-292145- /O.NEW.KPIH.SV.W.0019.110629T2118Z-110629T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 318 PM MDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF MONTPELIER... * UNTIL 345 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF ST. CHARLES...OR 19 MILES SOUTH OF MONTPELIER...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... MONTPELIER... LAT...LON 4200 11104 4202 11140 4250 11141 4246 11104 TIME...MOT...LOC 2118Z 204DEG 43KT 4208 11123 $$ GK
2 follow-up statements
139 WWUS55 KPIH 292134 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 334 PM MDT WED JUN 29 2011 IDC007-292145- /O.CON.KPIH.SV.W.0019.000000T0000Z-110629T2145Z/ BEAR LAKE ID- 334 PM MDT WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR EASTERN BEAR LAKE COUNTY... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTON...OR 10 MILES SOUTHEAST OF MONTPELIER...MOVING NORTHEAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...GENEVA...BENNINGTON AND GEORGETOWN. LAT...LON 4200 11104 4202 11140 4250 11141 4246 11104 TIME...MOT...LOC 2134Z 204DEG 43KT 4225 11112 $$ GK
888 WWUS55 KPIH 292146 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 346 PM MDT WED JUN 29 2011 IDC007-292156- /O.EXP.KPIH.SV.W.0019.000000T0000Z-110629T2145Z/ BEAR LAKE ID- 346 PM MDT WED JUN 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAR LAKE COUNTY HAS EXPIRED... LOCATIONS AFFECTED INCLUDE...GENEVA...BENNINGTON...GEORGETOWN AND MONTPELIER. LAT...LON 4200 11104 4202 11140 4250 11141 4246 11104 TIME...MOT...LOC 2134Z 204DEG 43KT 4225 11112 $$ GK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:09 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 29, 2:09 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT WED JUN 29 2011 .SHORT TERM... A STRONG LOW PRESSURE CIRCULATION IS PRESENTLY CROSSING CALIFORNIA WITH A SLIGHT SOUTHEAST DRIFT TOWARDS DESERT ROCK. LAPSE RATES ARE NEAR 9 C/KM AND VERTICAL SHEAR IS INCREASING...UPSTREAM AT KMTX RADAR VAD WINDS SHOWING 45 KTS AT 11K FT AGL...ELKO SOUNDING THIS MORNING SHOWED 46KTS AT 7K FT MSL. WIND GUSTS TO 49 MPH HAVE OCCURRED ED AT RIRIE AND GRACE THIS AFTERNOON. EXPECT GUSTS WILL BE ON THE INCREASE IN THE EASTERN HIGHLANDS THE NEXT HOUR OR TWO. IN ADDITION...ANY THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY DOWN DRAFTS TO THE LOW 50S MPH RANGE. WILL HAVE TO WATCH FOR ISOLATED SEVERE THUNDERSTORMS THIS EVENING. THE CALIFORNIA LOW LOOSES THE CLOSED CIRCULATION AS IT CROSSES THE GREAT BASIN...ROUGHLY 00-03Z AND THE LATEST RUC STILL SHOWS THIS TREND. THAT COULD HELP SHEAR SOME OF THE CONVECTIVE ACTIVITY OFF BETWEEN NORTHERN BRANCH AND THE LOW MOVING INTO THE GREAT BASIN. .LONG TERM...CONVECTION LINGERS OVER THE EASTERN HIGHLANDS THURSDAY MORNING...OTHERWISE BY THURSDAY AFTERNOON FLOW RETURNS TO MILD ZONAL PATTERN UNTIL PERHAPS THE 4TH WHICH MAY NOT BE SO CONVECTION FREE. THERE IS STILL A HINT OF MONSOON MOISTURE ROTATING AROUND A BUILDING 4 CORNERS HIGH BY THAT TIME. RS && .AVIATION...WINDS WILL BE PRIMARY CONCERN TODAY INTO TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. BUFKIT SOUNDINGS SHOWING DEEP MIXED LAYER WITH WINDS ABOVE 40 KTS IN THAT LAYER INDICATING THESE MAY MIX TO THE SURFACE AS WIND GUSTS. ADDITIONALLY...SHOWERS AND ISOLATED THUNDERSTORMS MAY FORM LATER IN THE AFTERNOON MAINLY OVER THE CENTRAL MOUNTAINS THUS AFFECTING SUN VALLEY. STRONG MOISTURE TRANSPORT INTO THE EASTERN HIGHLANDS PROMPTED A CB MENTION FOR PIH AND IDA. EXPECT WINDS IN THE SNAKE PLAIN TO DROP TONIGHT AND MAY PICK UP AGAIN AFTER 9 AM TOMORROW. HINSBERGER && .FIRE WEATHER...EXPECT STRONG WINDS ACROSS THE AREA THIS EVENING IN ADVANCE OF A COLD FRONT MOVING ACROSS SOUTHERN IDAHO. SHOWERS AND ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT AS WELL...BUT THE STRONGEST ACTIVITY WILL BE OVER THE CENTRAL MOUNTAINS AND PERHAPS THE EASTERN HIGHLANDS. COOLER TEMPERATURES ARE EXPECTED TOMORROW...BUT WARM AND DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. HINSBERGER && .HYDROLOGY...NO SIGNIFICANT STATUS CHANGE AT THIS TIME. WARM TEMPERATURES THE PAST FEW DAYS CONTINUE TO EXCELERATE HIGH ELEVATION SNOW MELT AND RUN OFF. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. A SMALL STREAM ADVSIORY FOR MINOR FLOODING IS IN EFFECT FOR PORTIONS OF TETON COUNTY. TEMPERATURES COOL ABOUT 10-15F THURSDAY BEHIND THE LOW PRESSURE TROUGH BUT THAT IS SHORT LIVED. EVENTUALLY THE SNOW PACK WILLL THIN OUT. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ019>025-032. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON COUNTY THROUGH NOON WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 3:41 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 341 AM MDT WED JUN 29 2011 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 341 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN IDAHO. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON AND EVENING. HAIL...AND STRONG GUSTY WIND UP TO 55 MPH ARE POSSIBLE IN THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL LIKELY CONTINUE THURSDAY. ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH HIGH PRESSURE OVER THE AREA FOR MOST OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:37 AM MDT | Wind Advisory | PIH | 17 hr | |
| Jun 29, 12:12 PM MDT | Areal Flood Advisory | PIH | Teton | 24 hr |
| Jun 29, 3:49 PM MDT | Special Weather Statement | PIH | Bingham | 41 min |
| Jun 29, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 50 min |
| Jun 29, 5:45 PM MDT | Special Weather Statement | PIH | Custer | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.